Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 54, NWS Seattle, WA

March 7, 2021

NWS Seattle, WA issued this small craft advisory at Mar 7, 2021, 2:48 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 2:48 PM PST (22:48 UTC)
Expired
Mar 8, 2021, 4:00 PM PST
In force
25 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

064 
WHUS76 KSEW 072248
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
248 PM PST Sun Mar 7 2021

PZZ130-080700-
/O.NEW.KSEW.SC.Y.0054.210307T2248Z-210309T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...West winds 15 to 25 kt, becoming east after midnight.
  Seas 10 to 15 ft at 15 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-080700-
/O.EXT.KSEW.SC.Y.0051.000000T0000Z-210309T0000Z/
Grays Harbor Bar-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Combined seas near 10 to 12 feet, increasing to 13 to 15
  feet tonight. Bar conditions rough, becoming severe. Maximum ebb
  currents will occur around 1215 AM and 1245 PM Monday.

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ134-080300-
/O.EXT.KSEW.SC.Y.0053.000000T0000Z-210308T0300Z/
Admiralty Inlet-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ132-080300-
/O.EXT.KSEW.SC.Y.0051.000000T0000Z-210308T0300Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-080300-
/O.EXT.KSEW.SC.Y.0053.000000T0000Z-210308T0300Z/
Northern Inland Waters Including The San Juan Islands-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-080300-
/O.EXT.KSEW.SC.Y.0053.000000T0000Z-210308T0300Z/
Puget Sound and Hood Canal-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-080700-
/O.EXT.KSEW.SC.Y.0053.000000T0000Z-210309T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
248 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...South to southeast winds 20 to 30 kt and seas 14 to 19 
  ft at 16 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
946 
WHUS76 KSEW 080408
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
808 PM PST Sun Mar 7 2021

PZZ110-081215-
/O.CON.KSEW.SC.Y.0051.000000T0000Z-210309T0000Z/
Grays Harbor Bar-
808 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Combined seas 14 to 16 feet tonight. Bar conditions 
  severe. Maximum ebb currents will occur around 1215 AM and 
  1245 PM Monday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ130-081215-
/O.CON.KSEW.SC.Y.0054.000000T0000Z-210309T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
808 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...East winds 15 to 25 kt and seas 10 to 15 ft at 15 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-081215-
/O.CON.KSEW.SC.Y.0053.000000T0000Z-210309T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
808 PM PST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...Southeast winds 20 to 30 kt and seas 14 to 19 ft at 16 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
344 
WHUS76 KSEW 081115
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
315 AM PST Mon Mar 8 2021

PZZ150-153-156-170-173-176-081915-
/O.CON.KSEW.SC.Y.0053.000000T0000Z-210309T0000Z/
/O.NEW.KSEW.SC.Y.0055.210309T0900Z-210309T2100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
315 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PST TUESDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 15 
  to 25 kt and seas 14 to 19 ft at 15 seconds. For the second 
  Small Craft Advisory, southeast winds 15 to 25 kt and seas 8 
  to 10 ft at 12 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Small Craft Advisory, until 4 PM PST this 
  afternoon. For the Small Craft Advisory, from 1 AM to 1 PM PST 
  Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-081915-
/O.CON.KSEW.SC.Y.0051.000000T0000Z-210309T0000Z/
Grays Harbor Bar-
315 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Combined seas 14 to 16 feet tonight. Bar conditions 
  severe. Maximum ebb currents will occur around 1245 PM Monday 
  and 125 AM Tuesday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ130-081915-
/O.CON.KSEW.SC.Y.0054.000000T0000Z-210309T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
315 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Seas 10 to 15 ft at 14 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
684 
WHUS76 KSEW 081641
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
841 AM PST Mon Mar 8 2021

PZZ150-153-156-170-173-176-090045-
/O.CAN.KSEW.SC.Y.0053.000000T0000Z-210309T0000Z/
/O.EXT.KSEW.SC.Y.0055.210308T1641Z-210310T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
841 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Southeast winds 15 to 30 kt. Seas 10 to 15 ft at 14 
  seconds today and tonight.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-090045-
/O.EXT.KSEW.SC.Y.0051.000000T0000Z-210309T1200Z/
Grays Harbor Bar-
841 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* WHAT...Combined seas 10 to 12 feet. Bar conditions rough. 
  Maximum ebb currents will occur around 1245 PM today and 125 AM 
  Tuesday. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ130-090000-
/O.CON.KSEW.SC.Y.0054.000000T0000Z-210309T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
841 AM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southeast winds 15 to 25 kt and seas 10 to 14 ft at 14 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
561 
WHUS76 KSEW 082250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
250 PM PST Mon Mar 8 2021

PZZ132-090700-
/O.EXB.KSEW.SC.Y.0055.210309T0600Z-210310T0000Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-090700-
/O.EXB.KSEW.SC.Y.0055.210309T1200Z-210310T0000Z/
Central U.S. Waters Strait Of Juan De Fuca-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 4 AM to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-090700-
/O.EXB.KSEW.SC.Y.0055.210309T0600Z-210310T0000Z/
Northern Inland Waters Including The San Juan Islands-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 10 PM this evening to 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-090700-
/O.CON.KSEW.SC.Y.0051.000000T0000Z-210309T1200Z/
Grays Harbor Bar-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* WHAT...Combined seas 10 to 12 feet. Bar conditions rough. A
  maximum ebb current will occur around 130 AM. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ130-090000-
/O.CON.KSEW.SC.Y.0054.000000T0000Z-210309T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Seas around 10 ft at 13 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-090700-
/O.CON.KSEW.SC.Y.0055.000000T0000Z-210310T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
250 PM PST Mon Mar 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WHAT...South winds 15 to 25 kt and seas 8 to 13 ft at 13 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 9:12 AM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 7, 9:12 AM PST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
912 AM PST Sun Mar 7 2021

.UPDATE...The cold front moved through this morning with scattered
convective showers across the area. Isolated thunderstorms appear
to be possible today with cold air aloft and some increasing
instability by the afternoon. Small hail and gusty winds will be
possible with any convective shower or thunderstorm. A brief
rain/snow mix may be possible with any heavier shower, though
chances are minimal and most likely be along the Foothills.
Precipitation will taper off this later this evening.

&&

.SYNOPSIS...Scattered showers and possible isolated thunderstorms
through today with an upper low offshore. Some showers may
continue Monday, especially near the coast as the upper low
remains offshore and slowly drifts south. Increasingly dry
conditions Tuesday through the middle of the week, with rain
chances returning late in the week as the next disturbance
approaches.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...Latest satellite imagery
reveals a well-organized low pressure system well northwest of the
area, centered near 50N/138W early this morning. Meanwhile, the
associated cold front is extending just offshore of the North
American coastline from British Columbia south through Oregon this
morning. Latest radar and surface observations show the band of
heavier precipitation just ahead of the front is pushing onshore,
and this front will continue to advance east across Washington
this morning. The NOAA PSL profiler at Forks suggests the snow
level is just below 2000 ft, so lowland rain and mountain snow is
the expectation as this front pushes onshore. A little bit of wet
snow may mix slightly lower in the heaviest precipitation, but any
impacts should be minimal. Winds remain breezy this morning as the
front advances, with gusts generally into the 30-40 mph range.

Behind the front, expect widespread showers this afternoon in the
cooler, unstable air mass. The cooler air aloft will allow lapse
rates to steepen and with relatively low freezing levels, expect
that some of the stronger showers could contain small hail and a
few isolated lightning strikes. The highest chance for lightning
appears to be closer to the coast due to proximity to the coldest
air aloft, and modeled thermal profiles are somewhat marginal for
charge separation to occur, but nevertheless there remains some
potential across much of the area for an isolated strike or two.
Therefore, have retained the mention in the forecast for the
Olympic Peninsula and generally Snohomish County southward.
Temperatures Sunday night will likely be quite cool (especially
south of Tacoma) with temperatures dropping near or below
freezing. If the cloud shield remains more solid, temperatures
could remain slightly warmer, but if the current forecast trends
are correct there will be some potential for any residual moisture
to freeze in these areas overnight into early Monday morning.
However, the window looks to be short lived with temperatures
rebounding quickly during the day on Monday.

As the main upper low lingers offshore into Monday, a few
showers could develop across portions of the area from around
Puget Sound to the west and south. The best chances will likely be
closest to the coast, where the instability is expected to be
marginal but better than more inland due to the proximity to the
coldest air aloft. If any showers do develop, there is again a
slight potential for an isolated lightning strike but the chance
appears lower Monday than today.

Most of the area should be dry by Tuesday, though again a few
lingering showers are possible near portions of the coast (mostly
Grays Harbor County) as moisture may wrap around the upper low as
it very slowly continues to drift south. Otherwise, a fairly
average early March day is expected with decreasing clouds and
temperatures near normal.               Cullen

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Expect another chilly
start to the day Wednesday with decreasing clouds overnight with
high pressure aloft building into the region. Ensembles remain in
good agreement in suggesting that Thursday remain mostly dry with
the influence of the ridge still over the region, but confidence
in the orientation of the ridge axis and how strongly the ridge
builds over Washington remains somewhat lower; around 15% of
ensemble members would maintain less of an influence, opening the
door for the next disturbance to arrive and precipitation chances
to increase by late Thursday night or early Friday (especially
near the coast and Olympic Peninsula). In general, expect cool
nights and near normal afternoon highs for most of the week.
Cullen

&&

.AVIATION...Upper level troughing across the northeastern Pacific
will maintain southwesterly flow aloft through the day. Radar this
morning currently showing showers across the region in the wake
of a cold front. The airmass is becoming increasingly unstable
in the wake of the front, so a chance of thunderstorms remains
possible for the coast and for areas along the Sound today. TAF
sites across the region are generally VFR to MVFR for those in the
vicinity of showers this morning. Expect this trend to continue as
showers continue through the day and gradually taper across
Western Washington tonight (near 06Z). Some locations may briefly
see ceilings and visibilities drop down to IFR or even LIFR in
the heaviest showers. Winds will be S sustained between 8-15kts
thru the afternoon, with some gusts to 20-25kts, especially at
KHQM, KPAE, and KBLI. Winds may also become gusty and erratic
temporarily for terminals near or within any convective shower
activity today.

KSEA...VFR conditions this morning, though conditions could drop
down to MVFR or even IFR should any heavier shower activity make
it into the vicinity of the terminal. Thunderstorms will be
possible through the afternoon hours, but chances will gradually
wane by tonight. Winds S 8-15kts, with an occasional gust towards
20kts possible through the afternoon. Winds may become gusty and
erratic in the event that a thunderstorm develops in the near
vicinity of the terminal.

Kristell/Borth

&&

.MARINE...Recent observations show that winds remain elevated
across the majority of the area waters this morning in the wake
of a frontal passage. Thus, small craft advisories are in effect
for winds across the coastal waters and for the majority of the
the inland waters through late this afternoon. Additionally, the
airmass behind the frontal system is relatively unstable, so there
is a chance for thunderstorms to impact the coastal waters as
well as portions of Puget Sound today. Marine conditions in the
immediate vicinity of any thunderstorms that develop may become
erratic with brief gusty winds.

Seas across the coastal waters continue to hover between 10-12
feet at 9 seconds this morning. Another large swell train between
16-18 feet is slated to arrive in the region by late this
afternoon, with seas gradually expected to subside throughout the
day on Monday. Seas then relax by early in the week.

Kristell/Borth

&&

.HYDROLOGY...River flooding is not expected through the next 7
days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 AM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 4 PM PST this afternoon for Admiralty
     Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
     Grays Harbor Bar-Northern Inland Waters Including The San
     Juan Islands-Puget Sound and Hood Canal.

     Small Craft Advisory until 10 AM PST this morning for Central
     U.S. Waters Strait Of Juan De Fuca-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:45 PM PSTSpecial Weather StatementSEWKing30 min

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.